Jump to content

Help with spouses withdrawal and denial


Lee2367
 Share

Recommended Posts

So my wife decided to taper if Zoloft of 100mg. She went down to 75mg for 3 weeks and then to 50mg. She has been on the medication for 10 months. I asked her if she educated herself about it and to let me know if she needed anything. Throughout this processe I would ask if she was feeling ok and leave it at that.

 

When she started to taper, after about 3-4 days she became irritable, anxious and easily agitated. She would snap within simple conversation. She would get upset with me within a conversation and blame me for her feelings. She was not like this before tapering. She also had tactile hallucinations, thinking things where crawling on her.

 

I expressed to her that I thought these all where signs of her withdrawal process. Which they where, I truly believe. She did not think that any of her emotional changes and hallucinations where from withdrawal. She kept blaming me for her emotional swings so I tried to avoid confrontation but she still was being a mean person.

 

I continued to ask her how she felt and I was always left in limbo, walking on egg shells hoping that each day she would be a little better but it seem to get worse. She even started to question her marriage. I eventually told her that I was fed up. I expressed to her that I felt she was not accepting of her withdrawal process, was tired of waking on eggshells and being blamed for her emotional swings. I told her if she did not get back on 100mg our marriage was not going to survive. She eventually got back in and she is much much better. Our conversations went well and our disagreements didn't escalate to a huge argument, we talked and it was done and we went on loving each other.

 

I asked her why did she not think her emotional swings and hallucinations where part of her withdrawal process. She responded I thought it was and now I know it was. She had put me through hell for 6 plus weeks and said some me bad things. I told her I was upset she didn't acknowledge it and put me through that. Incant be supportive if she doesn't want support because she thinks it's me and not her. I felt she was the n denial. She still won't acknowledge that it was her withdrawal that made her irritable and agitated. She won't really respond to any of my questions regarding it.

 

She won't even apologize for putting me through that and my children even noticed saying mommy are you ok, you would think that would be enough but I guess not.

 

How can I help her if she decides she wants to taper off the Zoloft. She thought she was prepared but she truly wasn't. I just want to be supportive and her to accept the withdrawal proccess, so it will be easy for our family. Help please

Link to comment
Share on other sites

Your wife is tapering way too fast! Take it from somebody who did that. I was not armed with the information I needed to do a proper taper (mainly because the meds made me feel like I didn;t need anybody telling me what to do!).

 

For more on tapering, go here: http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

Gently put this information in front of your wife. Do it with as much love as possible. Do not use a commanding tone. Do not approach her as an expert, or in a manner that triggers in her the feeling like you are judging her or that she is doing something wrong. Approach her with concern. Do not escalate! Let her know that there are tons of other people who have been through what she is going through and that they have wisdom to share.

 

Be gentle, patient, and self-controlled. You are doing this because you love your wife.

 

SJ

Main thread: http://survivingantidepressants.org/index.php?/topic/14472-shakeyjerr-say-hello/

History: Prozac & Lithium from 1999 to 2003. Ended up back on after 4 months because taking a beta-blocker caused immediate depression (just 2 doses - turned out I didn't even need it; I had no other withdrawal symptoms - I might have ended up med and withdrawal-free otherwise :(). - Switched to Effexor (75mg 3/day) and Seroquel (50mg 3/day) in 2010. - Did a self-taper during 2016. - Developed Discontinuation Syndrome 02/17.

Supplements: Magnesium-Glycinate 400mg split into 4 100mg doses throughout the day. Vitamin C 500mg - once per day. Fish Oil 1360 mg (950 mg Active Omega-3) - twice per day.

I'm not a doctor. I use the internet, experience, and trial & error. Seek medical advice if necessary.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy